Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 19, 2017, 2:56 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2017, 2:56 PM CDT (19:56 UTC)
- Expired
- Sep 19, 2017, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 3:14 PM CDT | HAIL 0.88 | 2 Wsw Berry Hill, TN | NICKEL HAIL REPORTED AT THE GREEN HILLS LIBRARY |
| Sep 19, 3:20 PM CDT | TSTM WND DMG | 2 Se Oak Hill, TN | 2 FOOT DIAMETER TREE DOWN IN CRIEVE HALL AREA. TIME ESTIMATED BY RADAR. |
| Sep 19, 3:20 PM CDT | TSTM WND DMG | Nashville, TN | 70-80 TREES DOWN IN CRIEVE HALL/OAK HILL NEIGHBORHOOD. SOME TREES WERE SNAPPED...OTHERS UPROOTED. ALSO POWER OUTAGES. TIME ESTIMATED BY RADAR. |
| Sep 19, 3:25 PM CDT | TSTM WND DMG | Brentwood, TN | SEVERAL 2-3 FOOT DIAMETER TREES DOWN AT INTERSECTION OF MARYLAND WAY AND CONTINENTAL PLACE |
| Sep 19, 3:25 PM CDT | TSTM WND DMG | Brentwood, TN | ROOF COLLAPSE AT A DAYCARE IN MARYLAND FARMS |
| Sep 19, 3:29 PM CDT | HAIL 0.88 | 2 Se Oak Hill, TN | PEA TO NICKEL HAIL AT THE INTERSECTION OF ROCHELLE DRIVE AND OAKLEY DRIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS54 KOHX 191956
SVROHX
TNC037-187-192030-
/O.NEW.KOHX.SV.W.0196.170919T1956Z-170919T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
256 PM CDT TUE SEP 19 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northeastern Williamson County in Middle Tennessee...
* Until 330 PM CDT
* At 255 PM CDT, a severe thunderstorm was located over Oak Hill, or
near Nashville, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Nashville, Brentwood, Nolensville, Forest Hills, Oak
Hill, Belle Meade, Antioch, Berry Hill and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 8693 3622 8676 3616 8658 3601 8663
3595 8683
TIME...MOT...LOC 1955Z 318DEG 28KT 3611 8678
HAIL...1.00IN
WIND...60MPH
$$
LV1 follow-up statement
655
WWUS54 KOHX 192013
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
313 PM CDT TUE SEP 19 2017
TNC037-187-192030-
/O.CON.KOHX.SV.W.0196.000000T0000Z-170919T2030Z/
Davidson TN-Williamson TN-
313 PM CDT TUE SEP 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES...
At 312 PM CDT, a severe thunderstorm was located near Antioch, or 11
miles northeast of Franklin, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Antioch and Berry Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3609 8692 3617 8676 3613 8663 3601 8663
3595 8683
TIME...MOT...LOC 2012Z 318DEG 28KT 3601 8667
HAIL...1.00IN
WIND...60MPH
$$
LVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:52 PM CDT, 4 minutes earlier.
Area forecast discussion, Sep 19, 2:52 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 252 PM CDT Tue Sep 19 2017 .DISCUSSION... At mid afternoon, showers and thunderstorms covered the Cumberland Plateau, with a few stragglers to the west. The shortwave disturbance initiating this activity will move off to the east early this evening, and with loss of heating, the residual showers and storms should all come to an end by 10 PM. We have not had any severe storms, but there have been reports of heavy downpours, frequent lightning, and small hail. Later tonight, skies will clear, but the very muggy air will remain. So, we expect fog development, with some dense fog, especially east of I-65 where the heaviest rainfall has occurred. For the remainder of the forecast, through next Tuesday, we will be locked into a pattern of unusually warm temperatures, high humidity, and only low sporadic chances for rain. Beginning tomorrow, an upper level ridge will form, with an axis from TX to the Great Lakes. As the ridge builds, it will limit chances for isolated showers or storms to the southeast half of our area. No major features are evident to initiate convection, so whatever develops should occur in the heat of the afternoon. Temperatures will climb 5-10 degrees above normal, reaching the mid 80s to near 90, except lower 80s Plateau. Beyond tomorrow, the ridge will gradually shift to become more centered over the Great Lakes as it continues to control our wx. The air mass across Mid TN will be unchanged, so we will continue to have highs in the mid 80s to near 90, except lower 80s Plateau. Lows will be in the 60s each night with patchy fog. A few pockets of deeper moisture and weak disturbances may circulate around the upper ridge. This could bring small pops at times, mainly over our southern counties. Ultimately, this will not amount to much, with 7 day average qpf values under one tenth of an inch. Good news for Mid TN is that we will not be impacted by Hurricanes Jose or Maria. Forecasts show these beasts staying well to our east. Another bit of potentially good news is possible weakening of the upper ridge and a shot of cooler air late next week. && .AVIATION... 18Z TAF DISCUSSION. An organized band of showers and storms over Middle TN at 1730Z was moving east and should impact KCSV between 18Z and 22Z as a weak short wave moves east across the region. Elsewhere, expect isolated to scattered storms through late afternoon with convection diminishing rapidly by sunset. Should be some patchy fog late tonight into early Wednesday morning before ending around 13Z or 14Z. Rain chances will be lower on Wednesday compared to today as mid level ridging and slight drying develop across the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 89 69 90 68 / 20 20 10 10 10 Clarksville 66 89 68 89 67 / 10 10 0 10 10 Crossville 62 82 63 83 63 / 30 20 10 20 10 Columbia 66 88 67 89 66 / 20 20 10 10 0 Lawrenceburg 65 87 66 88 66 / 20 20 10 20 10 Waverly 67 88 67 89 68 / 20 10 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........49
Hazardous weather outlook, Sep 19, 2:56 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 256 PM CDT Tue Sep 19 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-202000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 256 PM CDT Tue Sep 19 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A couple of strong to briefly severe thunderstorms are possible late this afternoon and early evening. Gusty winds and hail may occur, along with heavy downpours and frequent lightning. Later tonight, areas of fog will form. Some dense fog is possible, especially east of I-65 and across the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Sep 19, 9:48 AM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
948 AM CDT TUE SEP 19 2017
TNZ008-009-191530-
Sumner TN-Macon TN-
948 AM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND WESTERN
MACON COUNTIES UNTIL 1030 AM CDT...
At 945 AM CDT, Doppler radar was tracking a strong thunderstorm
complex near Portland, or 13 miles north of Gallatin, moving east at
30 mph.
Winds up to 40 mph and pea-sized hail are possible with this storm.
Locations impacted include...
Westmoreland, Portland, Oak Grove and Bethpage.
LAT...LON 3663 8612 3646 8615 3646 8618 3648 8619
3649 8622 3648 8624 3646 8624 3648 8664
3660 8658 3665 8651 3665 8639
TIME...MOT...LOC 1445Z 271DEG 24KT 3657 8645
LVSpecial weather statement, Sep 19, 12:04 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
1204 PM CDT TUE SEP 19 2017
TNZ028-030-191745-
Wilson TN-Smith TN-
1204 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SMITH AND SOUTHEASTERN WILSON
COUNTIES UNTIL 1245 PM CDT...
At 1203 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Gordonsville, or 8 miles south of Carthage,
moving east at 35 mph.
Winds in excess of 35 mph and small pea-sized hail are possible with
these storms.
Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Tuckers Crossroads and Gladeville.
LAT...LON 3634 8583 3629 8585 3625 8583 3624 8578
3621 8578 3621 8581 3619 8580 3615 8582
3610 8594 3611 8596 3608 8601 3609 8601
3608 8603 3609 8606 3607 8606 3605 8605
3598 8619 3611 8643 3640 8588
TIME...MOT...LOC 1703Z 264DEG 46KT 3614 8600
LVSpecial weather statement, Sep 19, 2:14 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 PM CDT TUE SEP 19 2017
TNZ027-192000-
Davidson TN-
214 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY UNTIL 300 PM
CDT...
At 211 PM CDT, National Weather Service Doppler radar was tracking a
strong thunderstorm near the north part of Nashville, moving
southeast at 15 mph.
Winds in excess of 40 mph and pea to half inch diameter hail are
possible with this storm.
Locations impacted include...
Nashville, Madison, Goodlettsville, Forest Hills, Oak Hill, Belle
Meade, Lakewood, Old Hickory, Hermitage, Berry Hill, Bells Bend and
Whites Creek.
LAT...LON 3621 8698 3635 8679 3622 8659 3612 8665
3606 8679
TIME...MOT...LOC 1911Z 311DEG 10KT 3623 8684
LVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:48 AM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Sep 19, 12:04 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 41 min |
| Sep 19, 2:14 PM CDT | Special Weather Statement | OHX | Davidson | 46 min |
| Sep 19, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Sep 19, 3:59 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Sep 19, 4:39 PM CDT | Special Weather Statement | OHX | Marshall | 51 min |
| Sep 19, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Sep 19, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.